It is currently Wed Aug 23, 2017 11:59 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Jun 26, 2009 7:25 pm 
Offline
New Poster
New Poster

Joined: Fri Jun 26, 2009 4:30 pm
Posts: 2
[font=Tahoma] [/font]

Hi All,

I'm new here, seeking answers....I was on 16mg suboxone for 2 years and then last week had gastric bypass surgery. I stopped the suboxone 12 days before the surgery and had a responsible party dispense me a percocet every 4 hours to stave off withdrawals. I was on IV Dilauded in the hospital for 8 days and just got home yesterday. The liquid Lortab I am now taking every 4 hours is barely keeping me from withdrawals now. My question- CAN I PLEASE GO BACK ON THE SUBOXONE NOW? I am sick of looking forward to my next dose of stupid liquid Lortab and I feel really crappy....

My gastric doc is in FL where I had the surgery and my suboxone psychatrist is in NYC where I usually live. I have not seen him in a few months now and am realllly reluctant to call about this......

HELP!!!
Tiffany


Top
 Profile  
 
 Post subject:
PostPosted: Fri Jun 26, 2009 8:47 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I don't see why you can't just go back on the Suboxone now. Of course, this is just my opinion as a Sub patient - I'm not a doctor.

Another doctor wrote a post here about how for post-surgical pain he recommends that his Sub patients stay on a low dose of Suboxone (like 2mg I think) and then take a regular opiate for pain until the pain is reduced enough to go with just the Suboxone.

I had kidney stones and took the percoset on top of my Suboxone (I was on about 2mgs at the time) and it worked fine. The pain was taken care of and I still didn't have cravings. When I tried just taking the percs with no Sub it was terrible. Didn't work and I felt like hell. I think I was in withdrawals because the percoset just wasn't strong enough after being on Suboxone for a while.

If you want to just stop the other painkillers and get back on Suboxone, just wait until you are in mild withdrawals before you take the Suboxone.

You can also email Dr. Junig (suboxdoc) and he might give you some advice.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 27, 2009 12:27 pm 
Offline
New Poster
New Poster

Joined: Fri Jun 26, 2009 4:30 pm
Posts: 2
Thanks for your input. I just really don't know what to do......I'm afraid the naloxone is going to hurt my new intestines....I emailed the SubDoc, so hopefully he'll get back to me.....

Thanks!
Tiff


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Jun 27, 2009 12:48 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Hi Tiffany and welcome to the site! Let me start off congratulating you on your decision to have WLS. I had gastric bypass in march 2003! If I may ask, did you tell your Suboxone doctor you were having the bypass? and did he know you would be switched to pain medication through the surgery? I am sure he is aware of the protocol concerning surgery, but my first thought is to always be clear with your physicians.

As far as you starting Suboxone again, I would get back on it ASAP, as long as you are comfortable with the induction.There are more than the obvious reasons to get back on your Suboxone treatment and I will tell you why. Going through the dramatic weight loss and psychological changes you will experience are very difficult because it is like a roller coaster ride.Excitement one minute, nervousness the next. Research also shows that people who go through Bypass tend to latch on to something to take the place of food in their lives.I know that in order to have the procedure you have to work with a counselor, but trust me- NOTHING can prepare you enough for the experience.

Please come back and let us know of your progress, and I would love to see you in our new support group meetings in CHAT on Mondays and Wednesdays at 7:30pm EST.

If you would like to talk about anything, feel free to contact me.Best Wishes!- Shelly

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Tue Aug 18, 2009 2:09 pm 
Offline
One Month or More
One Month or More

Joined: Wed Aug 05, 2009 2:45 pm
Posts: 34
Hey Tiff,

Just checking in and hope all is well and that your suboxone issues are squared away. Hopefully you were able to get back on them. One thing I wanted to add is a concern for anyone who goes through gastric by-pass and is on suboxone. The buprenorphine in Suboxone gets absorbed through your oral mucosal capillaries directly into your blood stream. However, the Naloxone, get's "swallowed" and after entering your stomach goes to the first part of your small intestine, the duodenum, where it's absorption begins. From there, the Naloxone is transferred directly to the liver by the portal vein where it is quickly and completely destroyed. Now, in your situation, things might be a little different. Because of your gastric by-pass, there's a chance a portion or all of the first part of your intestine (duodenum) is bypassed, and the stomach empties its contents into a more distal part of the small intestine. In such cases, Naloxone escapes "first pass metabolism" to the liver and CAN be taken up by portions of the intestine that are not served by the portal system, causing blood levels of Naloxone sufficient to cause brief, relatively mlld withdrawal symptoms. I hope this hasn't been the case with you, but if you have experienced or are experiencing withdrawal symptoms being on Suboxone, I would highly recommend that you address this issue with your physician and ask that you be placed on Subutex instead, which has no Naloxone in it.

Wish you well with your recovery.


Top
 Profile  
 
PostPosted: Sat Aug 22, 2009 1:54 am 
Offline
Super Poster
Super Poster

Joined: Fri Jul 24, 2009 10:45 pm
Posts: 132
Hey Tiff,

Welcome, I had gastric bypass in 2002, started abusing opiates in 2004 and went on suboxone in 2005. I Started at 16 mg and now am at 6 mg of suboxone. I'm sure that you noticed that you did not get as good pain relief after your surgery as would have been optimal. At 16 mg of suboxone I may have had some minor withdrawal type symptoms from naloxone in sub, but thought it was in my head. At 6 mg i don't seem to have any symptoms. Good luck and advocate for yourself. Even though there is prejudice out there against addicts we still should not be mistreated by the people who are suppose to care for us. The gastric bypass surgeons tell us that we will never have such a good opportunity to lose weight as in the first six months after surgery. Believe them;it is true. Please feel free to contact me with any questions. Jean


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group